Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 12, 2016, 5:30 PM CDT for Beltrami County, Minnesota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 12, 2016, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Beltrami County, MN
The radar
The Duluth radar (KDLH), 200 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:32 PM CDT | HAIL 1 | 3 Se Tenstrike, MN | A FEW DIME TO QUARTER SIZED HAIL OCCURRED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WUUS53 KFGF 122230
SVRFGF
MNC007-122300-
/O.NEW.KFGF.SV.W.0025.160612T2230Z-160612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
530 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 600 PM CDT
* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TENSTRIKE...OR 13 MILES NORTHEAST OF BEMIDJI...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HINES AROUND 535 PM CDT.
BLACKDUCK AROUND 545 PM CDT.
FUNKLEY AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4753 9469 4768 9472 4786 9443 4754 9442
TIME...MOT...LOC 2229Z 242DEG 25KT 4761 9465
HAIL...1.25IN
WIND...60MPH
$$
GUST1 follow-up statement
815
WWUS53 KFGF 122251
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
551 PM CDT SUN JUN 12 2016
MNC007-122301-
/O.EXP.KFGF.SV.W.0025.000000T0000Z-160612T2300Z/
BELTRAMI MN-
551 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BELTRAMI COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4753 9469 4768 9472 4786 9443 4754 9442
TIME...MOT...LOC 2249Z 242DEG 25KT 4761 9465
$$
GUSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:23 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 3:23 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 323 PM CDT SUN JUN 12 2016 .SHORT TERM...(This evening through Monday night) Issued at 323 PM CDT Sun Jun 12 2016 This forecast discussion will be brief due to severe weather potential later this afternoon into the evening. The main forecast challenge is the severe weather potential. The surface low is over southeast ND with a warm front extending down into SW MN and a cold front extending back into central SD. These will be the main boundaries to watch this evening. SPC day 1 outlook has all of eastern ND and all of our NW and WC MN counties in a slight risk, with the high resolution models kicking storms off by mid to late afternoon and lasting into the evening. Main threats appear to be large hail and damaging winds, but with the sfc low in the vicinity a few tornadoes cannot be ruled out. The region is also mentioned in the excessive rainfall discussion, which talks about the dry weather of late making flash flood guidance high in some areas as well as that storms are expected to be progressive. Most high resolution guidance has the storms exiting the area by mid to late evening. Monday then looks quiet with high pressure overhead. .LONG TERM...(Tuesday through Sunday) Issued at 323 PM CDT Sun Jun 12 2016 The next wave lifts up into the FA on Tuesday and brings chances for pcpn Tue into a part of Wed. The entire FA is in general thunder for this time frame, with better chances for severe over the Central Plains. For Wed night through Sunday...Active pattern on Days 3 and 4 settles down by Wednesday night into Thursday, with SW flow pattern aloft and increasing POPs returning Friday night into the weekend. This will give the region chances for convection throughout the weekend. Temps will generally be in the 80s, with the coolest day on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1245 PM CDT Sun Jun 12 2016 VFR Conds this afternoon however convection will start by mid- afternoon, mainly SW of Fargo and push northeast through the late afternoon into early evening. Activity will dissipate by mid to late evening, however models showing MVFR cigs sinking into region after midnight, mainly east of the valley. Will keep mention of MVFR limited to BJI at this time. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...Godon/Speicher AVIATION...Speicher
Hazardous weather outlook, Jun 12, 9:26 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 926 AM CDT SUN JUN 12 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131430- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 926 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING OVER EASTERN NORTH DAKOTA INTO MOST OF NORTHWEST AND WEST CENTRAL MINNESOTA. THE DEVILS LAKE TO VALLEY CITY AREA IS IN A MARGINAL RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL WITH AN ISOLATED TORNADO POSSIBLE. THE STORMS WILL BE MOST LIKELY FROM 1 PM CDT TO 10 PM CDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE ALSO IN THE FORECAST FOR TUESDAY AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 12, 4:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
432 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 ENE NORCROSS 45.89N 96.14W
06/12/2016 E1.00 INCH GRANT MN PUBLIC
NUMEROUS NICKEL TO QUARTER SIZED HAIL AND VERY HEAVY
RAIN.
&&
GGUSTLocal storm report, Jun 12, 4:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
435 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 6 SSE YORK 48.23N 99.52W
06/12/2016 E1.00 INCH BENSON ND PUBLIC
1.10 INCHES OF RAIN ALSO FELL.
&&
VGODONLocal storm report, Jun 12, 4:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 1 S PELICAN RAPIDS 46.56N 96.09W
06/12/2016 E0.75 INCH OTTER TAIL MN AMATEUR RADIO
&&
GGUSTLocal storm report, Jun 12, 4:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
442 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL PELICAN RAPIDS 46.57N 96.09W
06/12/2016 E1.25 INCH OTTER TAIL MN BROADCAST MEDIA
REPORT VIA SOCIAL MEDIA.
&&
JRLocal storm report, Jun 12, 5:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
500 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 SW ELBOW LAKE 45.98N 95.99W
06/12/2016 M52 MPH GRANT MN AWOS
PEAK WIND MEASURED AT THE ELBOW LAKE AIRPORT....KY63.
&&
GGUSTLocal storm report, Jun 12, 5:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
525 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 SE FERGUS FALLS 46.26N 96.04W
06/12/2016 E0.50 INCH OTTER TAIL MN BROADCAST MEDIA
REPORT WITH PICTURE POSTED VIA SOCIAL MEDIA.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:52 AM CDT | Special Weather Statement | FGF | Beltrami | 53 min |
| Jun 12, 11:05 AM CDT | Special Weather Statement | FGF | Kittson | 55 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 58 min |
| Jun 12, 2:35 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 26 min |
| Jun 12, 3:19 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 39 min |
| Jun 12, 3:23 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 67 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 26 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.